Alert archive / Indiana / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 12, NWS Northern Indiana

February 28, 2017Elkhart County, LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Saint Joseph County, Michigan

NWS Northern Indiana issued this severe thunderstorm warning at Feb 28, 2017, 8:52 PM EST for Elkhart County, LaPorte County, Saint Joseph County, Indiana; Berrien County, Cass County, Saint Joseph County, Michigan. It was in force for 53 min. 10 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Feb 28, 2017, 8:52 PM EST (01:52 UTC)
Expired
Feb 28, 2017, 9:45 PM EST
In force
53 min
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Elkhart County, IN, LaPorte County, IN, Saint Joseph County, IN, Berrien County, MI, Cass County, MI, Saint Joseph County, MI

The radar

The Northern Indiana radar (KIWX), 63 km from the middle of the area, began a volume at 01:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 28, 8:54 PM ESTTORNADONiles, MIEF-1 TORNADO CONFIRMED. TORNADO TOUCHED DOWN IN DOWNTOWN NILES NEAR EAST ELEMENTARY SCHOOL. EXTENSIVE TREE DAMAGE ALONG WITH MINOR TO SIGNIFICANT STRUCTURAL DAMAGE TO HOMES OCCURRED IN ABOUT A 5 BLOCK AREA. ESTIMATED PEAK WIND 105 MPH, PATH LENGTH 0.6 MILES, P
Feb 28, 8:58 PM ESTTORNADO3 N Pokagon, MIEF-1 TORNADO CONFIRMED.TORNADO TOUCHED DOWN IN FIELD SOUTHWEST OF DOWAGIAC AND TRACKED ACROSS SOUTH SIDE OF TOWN. TWO MOBILE HOMES DESTROYED ALONG WITH WIDESPREAD TREE DAMAGE, AND ADDITIONAL MINOR DAMAGE TO A HOUSE. ESTIMATED PEAK WINDS OF 105 MPH, PATH LENGTH
Feb 28, 9:00 PM ESTTSTM WND DMGDowagiac, MIA FEW POWER POLES DOWNED ON M51.
Feb 28, 9:05 PM ESTTSTM WND DMG1 Wnw Paradise Lake, MISEVERAL LARGE TREES DOWNED ALONG CALVIN CENTER RD AND BROWNSVILLE ST.
Feb 28, 9:12 PM ESTTORNADO2 Se Diamond Lake, MIEF-1 TORNADO CONFIRMED. TORNADO TOUCHED DOWN SOUTH OF BROWNSVILLE ST WEST OF CALVIN CENTER RD IN A WOODED AREA AND THEN TRAVELED NORTHEAST. SOME MINOR DAMAGE OCCURRED TO A CHURCH. EXTENSIVE TREE DAMAGE AND STRUCTURAL DAMAGE TO HOMES WERE NOTED. ESIMATED PEAK W
Feb 28, 9:18 PM ESTTSTM WND DMG3 E Shavehead Lake, MILARGE TREE DOWNED ACROSS ROAD.
Feb 28, 9:25 PM ESTTSTM WND DMG1 N Nottawa, MITREE DOWNED ON POWER LINE.
Feb 28, 9:38 PM ESTTORNADO2 E Centreville, MIEF1 TORNADO TOUCHED DOWN A FIELD SOUTHWEST OF THE INTERSECTION OF M-86 AND RAMBADT RD AND TRACKED RAPIDLY NORTHEAST, CAUSING DAMAGE TO SEVERAL TREES, AS WELL AS ROOF DAMAGE TO 2 FARM BUILDINGS AND A HOME. THE TORNADO LIFTED NORTHWEST OF THE INTERSECTION OF TRU
Feb 28, 9:40 PM ESTHAIL 0.751 W Granger, IN.
Feb 28, 9:47 PM ESTHAIL 0.52 E Chain-O-Lakes, IN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Feb 28, 7:37 PM ESTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 1.9 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2017-03-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2017-03-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 384 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
-323 J/kg
Mixed-layer LCL
464 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
384 m²/s²
0-3 km storm-relative helicity
383 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted.

356 
WUUS53 KIWX 010152
SVRIWX
INC039-091-141-MIC021-027-149-010245-
/O.NEW.KIWX.SV.W.0012.170301T0152Z-170301T0245Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Northern Indiana
852 PM EST TUE FEB 28 2017

The National Weather Service in Northern Indiana  has issued a

* Severe Thunderstorm Warning for...
  Northern Elkhart County in north central Indiana...
  Northern St. Joseph County in north central Indiana...
  Northeastern La Porte County in northwestern Indiana...
  Cass County in southwestern Michigan...
  St. Joseph County in southwestern Michigan...
  Southeastern Berrien County in southwestern Michigan...

* Until 945 PM EST/845 PM CST/

* At 852 PM EST/752 PM CST/, severe thunderstorms were located along
  a line extending from near Dowagiac to near Edwardsburg to near
  Roseland, moving east at 50 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

These thunderstorms have a history of producing quarter sized hail 
and wind gusts to 60 mph.

* Locations impacted include...
  South Bend, Elkhart, Mishawaka, La Porte, Niles, Sturgis, Three
  Rivers, Dowagiac, Buchanan, Georgetown, Granger, Simonton Lake,
  Constantine, New Carlisle, Berrien Springs, Cassopolis, Bristol,
  White Pigeon, Centreville and Edwardsburg.

This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 52 and
108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4207 8622 4207 8540 4178 8543 4176 8556
      4176 8566 4174 8566 4172 8578 4158 8679
      4177 8657 4187 8638 4212 8624 4212 8622
TIME...MOT...LOC 0152Z 272DEG 45KT 4205 8607 4184 8609 4172 8630 

HAIL...1.00IN
WIND...60MPH
 
$$

MARSILI
2 follow-up statements
618 
WWUS53 KIWX 010206
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
906 PM EST TUE FEB 28 2017

INC039-091-141-MIC021-027-149-010245-
/O.CON.KIWX.SV.W.0012.000000T0000Z-170301T0245Z/
Elkhart IN-St. Joseph IN-La Porte IN-Cass MI-St. Joseph MI-
Berrien MI-
906 PM EST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM
EST/845 PM CST/ FOR NORTHERN ELKHART...NORTHERN ST. JOSEPH...
NORTHEASTERN LA PORTE...CASS...ST. JOSEPH AND SOUTHEASTERN BERRIEN
COUNTIES...

At 906 PM EST/806 PM CST/, severe thunderstorms were located along a
line extending from near Marcellus to 6 miles north of Simonton Lake
to near South Bend, moving east at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
South Bend, Elkhart, Mishawaka, La Porte, Niles, Sturgis, Three
Rivers, Dowagiac, Buchanan, Georgetown, Granger, Simonton Lake,
Constantine, New Carlisle, Cassopolis, Bristol, White Pigeon,
Centreville, Edwardsburg and Marcellus.

This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 66 and
108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 8609 4207 8540 4178 8543 4176 8556
      4176 8566 4174 8566 4172 8578 4162 8670
      4171 8652 4183 8634 4189 8623 4193 8615
TIME...MOT...LOC 0206Z 272DEG 40KT 4205 8587 4183 8593 4167 8623 

HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI
067 
WWUS53 KIWX 010221
SVSIWX

Severe Weather Statement
National Weather Service Northern Indiana
921 PM EST TUE FEB 28 2017

INC091-MIC021-010229-
/O.CAN.KIWX.SV.W.0012.000000T0000Z-170301T0245Z/
La Porte IN-Berrien MI-
921 PM EST TUE FEB 28 2017

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN LA PORTE AND
SOUTHEASTERN BERRIEN COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of
the warned area. Therefore, the warning has been cancelled. However, 
a severe thunderstorm warning remains in effect across northern La 
Porte county until 945 EST.

A severe thunderstorm watch remains in effect until 400 AM EST for
north central Indiana...and southwestern Michigan.

LAT...LON 4207 8540 4178 8543 4176 8556 4176 8566
      4174 8566 4172 8578 4167 8620 4178 8614
      4185 8604 4191 8594 4198 8588 4207 8583
TIME...MOT...LOC 0219Z 271DEG 45KT 4206 8567 4182 8573 4168 8602 

$$

INC039-141-MIC027-149-010245-
/O.CON.KIWX.SV.W.0012.000000T0000Z-170301T0245Z/
Elkhart IN-St. Joseph IN-Cass MI-St. Joseph MI-
921 PM EST TUE FEB 28 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 945 PM EST
FOR NORTHERN ELKHART...NORTHEASTERN ST. JOSEPH...EASTERN CASS AND ST.
JOSEPH COUNTIES...

At 919 PM EST, severe thunderstorms were located along a line
extending from near Schoolcraft to near Constantine to near Elkhart,
moving east at 50 mph.

HAZARD...60 mph wind gusts and nickel size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Elkhart, Mishawaka, Sturgis, Three Rivers, Simonton Lake, Granger,
Constantine, Bristol, White Pigeon, Centreville, Edwardsburg,
Marcellus, Union, Nottawa, Flowerfield, Mottville, Mendon, Vandalia,
Adamsville and Klinger Lake.

This includes INTERSTATE 80 IN INDIANA between MILE MARKERs 81 and
108.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 4207 8540 4178 8543 4176 8556 4176 8566
      4174 8566 4172 8578 4167 8620 4178 8614
      4185 8604 4191 8594 4198 8588 4207 8583
TIME...MOT...LOC 0219Z 271DEG 45KT 4206 8567 4182 8573 4168 8602 

HAIL...0.88IN
WIND...60MPH
 
$$

MARSILI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 28, 6:10 PM EST, 2 hours 42 minutes earlier.

Area forecast discussion, Feb 28, 6:10 PM EST, 2 hours 42 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
610 PM EST Tue Feb 28 2017

.SYNOPSIS...
Issued at 602 PM EST Tue Feb 28 2017

Showers and thunderstorms will develop late this afternoon and
become more numerous tonight. Strong to severe thunderstorms are
likely tonight as a strong cold front approaches. Temperatures
will warm into the lower to middle 60s this evening and then turn
colder Wednesday behind the front with chances for snow showers
lingering into Friday.

&&

.SHORT TERM...(Tonight and Wednesday)
Issued at 252 PM EST Tue Feb 28 2017

Double barrel sfc cyclone through the plains will consolidate invof
of primary sfc reflection deepening currently across central IA.
Strong sw trough in the process of ejecting out of AZ attm with
upper jet streak kicking out into the TX panhandle with standing mtn
wave clouds noted in se AZ. Downstream warm sector deepening rapidly
and no doubt aided by thinning high clouds/strong low level warm
advection back west across MO/wrn IL/se IA. Given upticking theta-e
reservoir here and escalating mass flux on nose of LLJ through I-80
in central IL...expect convection will initiate here twd 21Z and
rapidly track ne...expand east along warm advection wing through
wrn/nrn zones with a risk of large hail.

Primary potential severe event expected to unfold overnight as
potent cyclone shifts ne into wrn lower MI by midnight. Expect
multiple storm clusters will develop within moisture rich and
unstable theta-e ridge across the area. Breath of background
synoptic based flow certainly warrants higher bound severe probs esp
with swd extent with wind damage the greatest threat. However QLCS
tornado processes bear watching particularly south of the US24
corridor either side of midnight as 0-1KM shear goes off chart.
Composite outflow should push much if not all precip out of the area
by daybreak although concede a small risk of shra still possible Wed
am with actual fropa.

&&

.LONG TERM...(Wednesday night through Monday)
Issued at 252 PM EST Tue Feb 28 2017

Attention this period begins with secondary clipper digging through
the srn lakes late Thu. Fairly pronounced low level warm advection
wing ahead of this system suggests sct shsn by aftn through evening
and some minimal snow accums far nw Thu evening.

Otherwise flow aloft flattens quickly through the weekend as temps
snap back to above normal as strong warm advection overspreads the
area beginning Sat. Will keep with prior warmer hedged temps Sat-Mon
as yet another vigorous cyclone develops west through the nrn plains
with rain chcs increasing along swd trailing cold front Mon-Mon
night.

&&

.AVIATION...(For the 00Z TAFS through 00Z Wednesday Evening)
Issued at 602 PM EST Tue Feb 28 2017

Several mid and upper level speed maxima continue to eject along
the base of the trof and along the cold front over il/ia/wi.
Convection will persist in the warm sector ahead of the front
extending from cemtral il into SW Lower MI through 04Z.

Focus then turns to the cold front as the mid level and upper
level trof begin to phase with a well organized squall line to
affect much of the forecast area through 07/09Z. Expect that there
will be LLWS as the front sweeps through.

Widespread IFR and LIFR conditions to prevail through the period.

(For the 18Z TAFS through 18Z Wednesday Afternoon)
Issued at 1229 PM EST Tue Feb 28 2017

Gulf moisture surging nne into the Midwest this aftn was resulting
in lowering ceilings and vsbys in stratus/-dz/-ra/br. IFR
conditions should persist into early this eve before nrn IN gets
more firmly entrenched in the warm sector later this eve when
conditions should improve to vfr. However, a couple rounds of
TSRA also expected this eve and overnight with hail and strong
gusty winds. Ceilings should lower behind the front Wed,
especially at SBN as winds veer to nwly.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...Small Craft Advisory until 5 AM EST Wednesday for LMZ043-046.

&&

SYNOPSIS...Lewis
SHORT TERM...T
LONG TERM...T
AVIATION...Lewis

Visit us at www.weather.gov/iwx

Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndiana
Hazardous weather outlook, Feb 28, 3:44 PM EST, 5 hours 8 minutes before
Hazardous Weather Outlook...UPDATED
National Weather Service Northern Indiana
344 PM EST Tue Feb 28 2017

INZ004>009-MIZ077>081-OHZ001-002-004-005-015-016-024-025-011000-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Berrien-Cass MI-
St. Joseph MI-Branch-Hillsdale-Williams-Fulton OH-Defiance-Henry-
Paulding-Putnam-Van Wert-Allen OH-
344 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of southwest
Michigan...northern Indiana and northwest Ohio.

.DAY ONE...Late this afternoon and Tonight

Thunderstorms will develop late this afternoon and become more
numerous tonight. Some storms may be severe with a threat for large
hail early this evening and damaging winds overnight. Locally heavy
rainfall may lead to minor flooding as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

INZ003-012>018-020-022>027-032>034-011000-
La Porte-Starke-Pulaski-Marshall-Fulton IN-Kosciusko-Whitley-
Allen IN-White-Cass IN-Miami-Wabash-Huntington-Wells-Adams-Grant-
Blackford-Jay-
344 PM EST Tue Feb 28 2017 /244 PM CST Tue Feb 28 2017/

This hazardous weather outlook is for portions of northern Indiana.

.DAY ONE...This afternoon and Tonight

Thunderstorms will develop late this afternoon and become more
numerous tonight. Some storms will be severe with a threat for large
hail early this evening and damaging winds overnight, especially
along and south of Route 30. Locally heavy rainfall may lead to
minor flooding as well.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will be needed tonight.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

LMZ043-046-011000-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
344 PM EST Tue Feb 28 2017

This hazardous weather outlook is for portions of The Nearshore
Waters of Southeastern Lake Michigan.

.DAY ONE...This afternoon and Tonight

Thunderstorms will develop late this afternoon and become more numerous
this evening. Some of the storms this evening may produce storm
force wind gusts and large hail.

Conditions will be hazardous to small craft tonight.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

Conditions hazardous to small craft are expected Wednesday into
Thursday.

&&

Stay tuned to NOAA Weather Radio for further details or updates...or
check our web site at weather.gov/iwx

In the hours before

Local storm report, Feb 28, 7:23 PM EST, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
723 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     HAIL             2 N FAIRFIELD CENTER    41.51N 85.13W
02/28/2017  E1.25 INCH       DE KALB            IN   AMATEUR RADIO

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 28, 7:25 PM EST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
725 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0715 PM     HAIL             PAULDING                41.14N 84.58W
02/28/2017  E1.00 INCH       PAULDING           OH   TRAINED SPOTTER

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 28, 8:18 PM EST, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
818 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 WNW MICHIGAN CITY     41.72N 86.90W
02/28/2017  E0.50 INCH       LA PORTE           IN   TRAINED SPOTTER

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 28, 8:30 PM EST, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
830 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HAIL             1 WSW HUDSON            41.53N 85.09W
02/28/2017  M1.25 INCH       STEUBEN            IN   PUBLIC

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 28, 8:43 PM EST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
843 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0825 PM     HAIL             THREE OAKS              41.80N 86.61W
02/28/2017  U1.00 INCH       BERRIEN            MI   FIRE DEPT/RESCUE

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM
Local storm report, Feb 28, 8:47 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
847 PM EST TUE FEB 28 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0833 PM     HAIL             GALIEN                  41.80N 86.50W
02/28/2017  U1.00 INCH       BERRIEN            MI   LAW ENFORCEMENT

            .

&&

NWS NORTHERN INDIANA
IRIS SYSTEM

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 28, 7:32 PM ESTSpecial Marine WarningIWX118 min
Feb 28, 8:06 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph54 min
Feb 28, 8:20 PM ESTSpecial Marine WarningIWX85 min
Feb 28, 9:15 PM ESTSevere Thunderstorm WarningIWXLaPorte30 min
Feb 28, 9:36 PM ESTTornado WarningIWXLaPorte, Saint Joseph39 min
Feb 28, 9:45 PM ESTSevere Thunderstorm WarningIWXElkhart, LaPorte, Saint Joseph45 min
Feb 28, 10:01 PM ESTAreal Flood AdvisoryIWXElkhart, LaPorte, Saint Joseph6 hr
Feb 28, 10:01 PM ESTTornado WarningIWXElkhart, Saint Joseph29 min
Feb 28, 10:09 PM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph39 min
Feb 28, 10:17 PM ESTFlash Flood WarningIWXElkhart, LaPorte, Saint Joseph6 hr
Feb 28, 10:27 PM ESTSpecial Marine WarningIWX93 min
Feb 28, 10:29 PM ESTTornado WarningIWXElkhart, LaGrange31 min
Feb 28, 10:52 PM ESTTornado WarningIWXLaGrange, Steuben23 min
Feb 28, 11:12 PM ESTTornado WarningIWXSteuben31 min
Mar 1, 12:18 AM ESTSpecial Marine WarningIWX87 min
Mar 1, 12:40 AM ESTSevere Thunderstorm WarningIWXLaPorte, Saint Joseph65 min
Mar 1, 12:56 AM ESTSevere Thunderstorm WarningIWXFulton, LaPorte, Marshall, Pulaski, Starke49 min
Mar 1, 1:01 AM ESTSevere Thunderstorm WarningIWXLaPorte, Marshall, Saint Joseph, Starke44 min
Mar 1, 1:22 AM ESTSevere Thunderstorm WarningIWXPulaski, White38 min
Mar 1, 1:30 AM ESTSevere Thunderstorm WarningIWXElkhart, Kosciusko, LaGrange, Marshall, Noble, Saint Joseph45 min
Mar 1, 1:43 AM ESTSevere Thunderstorm WarningIWXFulton, Kosciusko, Marshall, Pulaski, Starke34 min
Mar 1, 2:06 AM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Kosciusko, LaGrange, Noble, Steuben and 1 more39 min
Mar 1, 2:24 AM ESTSpecial Weather StatementIWXHuntington, Miami, Wabash51 min
Mar 1, 2:29 AM ESTSevere Thunderstorm WarningIWXAllen, DeKalb, Steuben, Whitley61 min
Mar 1, 2:31 AM ESTTornado WarningIWXAllen29 min
Mar 1, 2:59 AM ESTSevere Thunderstorm WarningIWXAdams, Allen, Blackford, Grant, Huntington, Jay and 2 more46 min
Mar 1, 10:54 AM ESTWind AdvisoryIWXAdams, Allen, Blackford, Cass, DeKalb, Grant and 6 more11 hr
Feb 28, 7:15 PM ESTSpecial Weather StatementIWXHillsdale30 min
Feb 28, 9:40 PM ESTSevere Thunderstorm WarningIWXBranch, Hillsdale, Saint Joseph50 min
Feb 28, 9:54 PM ESTTornado WarningIWXBranch, Hillsdale36 min
Feb 28, 9:59 PM ESTSevere Thunderstorm WarningIWXCass, Saint Joseph46 min
Feb 28, 11:05 PM ESTSpecial Weather StatementIWXHillsdale25 min
Feb 28, 11:22 PM ESTSevere Thunderstorm WarningIWXHillsdale37 min
Mar 1, 1:35 AM ESTSevere Thunderstorm WarningIWXBranch, Cass, Saint Joseph40 min
Mar 1, 2:21 AM ESTSpecial Weather StatementIWXHillsdale39 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2017Severe Thunderstorm Warnings in Michigan, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.